Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 8, 2001, 2:50 AM EDT for Venango County, Pennsylvania. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2001, 2:50 AM EDT (06:50 UTC)
- Expired
- Apr 8, 2001, 3:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Venango County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:00 AM EDT | Thunderstorm Wind | Van, PA | Thunderstorm winds downed a few large trees in the Van area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS51 KPBZ 080651 SVRPIT PAC121-080730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA * UNTIL 330 AM EDT * AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WOODLAND HEIGHTS...MOVING EAST AT 60 MPH. * LOCATIONS THAT ARE IN THE PATH OF THIS STORM INCLUDE CRANBERRY... SENECA...COAL HILL. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:05 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 7, 9:05 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT SAT APR 7 2001 WILL KEEP FORECAST POPS AS PREVIOUS..LOWER DEWPTS UP TO NOW HAVE KEPT TRW AT BAY. NOSE OF HIGHER DWPTS STILL TO WEST BUT SHOULD MOVE IN OVERNIGHT. 85H 50+KT WINDS STILL APPROACHING AND SOME CAUSE FOR CONCERN AND HAVE KEPT WINDS UP. ONLY CHANGE WAS TO BREAK OUT JEFFERSON COUNTY PA AS COLD AIR DAMMING STILL HAS TEMPS IN LOWER 50S THIS HOUR. ALSO TO 'RAISE MINS TEMPS ELSW. TEMPS SIMILAR TO TODAY TOMRW AS SW FLOW REMAIN IN CONTROL. WARMER EVEN AT DUJ. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:41 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 64 min |
| Apr 8, 5:02 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 28 min |
| Apr 8, 5:08 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.